I just started taking 10mg a day of prozac due to anxiety and panicks attacks that i usually have at night ( 3 in the past 6 months), also im just an emotional roller coaster! The doctor didnt say anything about avoiding alcohol. I'm not an alcoholic but my girlfriends and I usually have 2-3 cocktails about 2-3 times a weeks. I was at a memorial day barbeque yesterday and had 3-4 drinks over an 8 hour period. I felt very anxious when i tried to go to bed and kind of like i was going to have aother panic attack. I know increased anxiety can be an initial side effect but it hasnt otherwise made me anxious. I'm wondering if it could be the alcohol that is increasing this side effect and should i avoid it all together?
Nervousness, insomnia, ANXIETY, tremor, agitation, headaches............the list of side effects of Prozac is quite extensive. You say you've just started taking them, so you have anywhere from 1-4 weeks for it to reach it's therapeutic level. During that time you should expect to feel like you're still on that emotional roller coaster, but you should also begin to gradually feel a lessening of that turmoil. Your doctor was remiss in not telling you to avoid alcohol. Alcohol is a depressant. Drinking booze with Prozac will only INCREASE the feelings of depression in your CNS. Why would you want to do that?
If your quality of life is so horrible while you are waiting for the Prozac to take effect, better you should ask your doctor for a MILD and VERY SHORT TERM use of an anti-anxiety med. If you DO go that route, then alcohol is absolutely OUT! Mixing those three is just asking for trouble.
And then, when you begin to feel better on the Prozac, you can discover the world of "virgin" drinks! Since you're not an alcoholic, it will be easy...........you and your friends can still go out for "cocktails", yours will just be less dangerous. (For you!) Play it safe and smart, OK? You won't be on the Prozac forever and right now, your mental health is far more important than a jigger of rum! Cheers!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.